Topic: possible liver failure...
Hi everyone -
Its been about a week since I last posted my introduction. My grandmother has been recently diagnosed with cholangiocarcinoma. As I have already mentioned the only treatment plan for her was palliative care. The oncologist did place 2 metal stents to drain the bile duct and liver duct to alleviate jaundice and make her more comfortable.
She has been at home for about 1 1/2 weeks now. She is taking 1mL of morphine 3 times a day to control the pain in her abdomen and furosemide to assist with the ascites. We have tried some herbal treatments like milk thistile, neem water, aloe vera juice but its too early to tell if that is helping in any way.
Since yesterday we have noticed a few things happening that doesn't look good. The edema in her legs and feet has gone down but we have noticed that her skin is becoming jaundiced again, her skin is extremely itchy and there are spider veins all over her legs and feet.
One dr we spoke with said the itchiness is a side effect from the morphine and the jaundice may be because the stent is becoming blocked.
We spoke with her original oncologist and he explained to us that it appears my grandmother's liver is failing. The only recommendation he had was to keep her comfortable at this point.
I didn't expect this to be happening so soon. I'm not clear on what this means...how long does a person have once their liver starts failing?
I have seen some posts about CAAT as an alternative treatment...would it be too late to try this since her liver isn't functioning properly?
Any help is much appreciated